Alert archive / New York / Special Weather Statements in 2022
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 13, 2022, 4:17 PM EDT for Monroe County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 13, 2022, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.25 in
- Wind
- 30
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS81 KBUF 132017
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
417 PM EDT Wed Jul 13 2022
NYZ003-013-014-132100-
Ontario NY-Livingston NY-Monroe NY-
417 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of northeastern
Livingston, southeastern Monroe and northwestern Ontario Counties
through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Avon to Lima. Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irondequoit, Chili, East Rochester, Fairport, Brighton, Henrietta,
Penfield, Avon, Victor, Honeoye Falls, Lima, Scottsville, Mendon,
Rush, West Bloomfield, Pittsford, Strong Memorial Hospital, Fishers
and Martin.
This includes the following highways...
Interstate 390 between exits 10 and 12.
Interstate 90 between exits 46 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief, heavy rainfall is also occurring with this storm and will
limit visibility. If traveling, slow down and allow extra space
between you and the vehicle ahead.
&&
LAT...LON 4288 7781 4310 7777 4319 7751 4307 7737
4304 7737 4288 7749
TIME...MOT...LOC 2015Z 200DEG 17KT 4291 7773 4291 7758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:34 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 13, 2:34 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 234 PM EDT Wed Jul 13 2022 .SYNOPSIS... While some widely separated showers will be possible into tonight... Canadian high pressure north of Lake Superior will build across the entire Great Lakes region through the first half of the weekend to guarantee fair dry weather to end the week. && .NEAR TERM /THROUGH THURSDAY NIGHT/... A robust shortwave over Lower Michigan will combine with an unstable airmass over our region to support some widely separated showers and isolated thunderstorms into tonight. Most areas will not pick up any rain...but those that are fortunate enough to get a thunderstorm could receive a half inch in 30 minutes. The residual spotty shower activity late tonight into early Thursday will be mainly driven by the passing of the parent mid level trough. As we push thorugh Thursday...dry air entrainment ahead of a large Canadian sfc high will help to clear our skies and set the stage for fair dry weather for the remainder of the week. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Surface high pressure over the central Great Lakes Friday will track to the Northeast by Saturday. High pressure will then move off the east coast by Saturday night. Dry and warm conditions expected during this period. Highs on Friday will reach the upper 70s to low 80s. Return flow on Saturday will lead to warmer temperatures with highs in the mid to upper 80s. Low temperatures in the mid to upper 50s Friday night to the upper 50s to mid 60s Saturday night. && .LONG TERM /SUNDAY THROUGH TUESDAY/... This time period will be a bit more humid and hotter than the first couple weeks of July, this as a lobe of the hot western airmass pushes across the Great Lakes early next week. Sunday, while warm, is lacking a large scale synoptic feature to aid in triggering storms, and with not that great MUCAPE values under 500 J/KG, will only place a slight chance PoP in across inland lake breeze prone areas. Sunday Night and Monday a mid level trough will cross our region, and moisture will increase ahead of the feature with PWAT values rising close to 2 inches. This will bring an increase to the humidity, instability and eventually chances for showers and thunderstorms as upward accent increases. There will not be much of a surface cold front associated with this trough, and very warm temperatures along with a bit of humidity will linger Monday night through Wednesday, though chances for any showers or thunderstorms remains low. For both Tuesday and Wednesday, temperatures could reach into the lower 90s for the Genesee Valley, with mid to upper 80s elsewhere. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... While VFR conditions will be in place across the region through Thursday...there will be some widely separated showers this afternoon into at lest the first half of tonight. This will mainly be the case for the Southern Tier and Finger Lakes region. Outlook... Thursday night through Saturday...VFR. Sunday...Mainly VFR. Monday...A chance for showers. && .MARINE... Gentle to moderate breezes through Friday will only support negligible waves...which will be flat at times in the bays along the south shore of Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...HSK LONG TERM...Thomas AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 506 AM EDT Wed Jul 13 2022 NYZ001>008-010>014-019>021-085-140915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 506 AM EDT Wed Jul 13 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 506 AM EDT Wed Jul 13 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 13, 2:36 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
236 PM EDT Wed Jul 13 2022
NYZ003-131915-
Monroe NY-
236 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of northern Monroe
County through 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hilton to Brockport. Movement was east at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Hilton, Gates-North Gates,
Spencerport, Charlotte, Rochester General Hospital and Braddock Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4328 7754 4332 7738 4332 7733 4312 7769
4314 7800 4322 7800 4337 7775 4337 7772
TIME...MOT...LOC 1835Z 275DEG 15KT 4328 7778 4320 7795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ThomasSpecial weather statement, Jul 13, 3:18 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
318 PM EDT Wed Jul 13 2022
NYZ003-004-132000-
Wayne NY-Monroe NY-
318 PM EDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of west central Wayne
and east central Monroe Counties through 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brighton, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, East Rochester, Webster, Fairport,
Brighton, Gates-North Gates, Henrietta, Penfield, Charlotte,
Pittsford, Union Hill, West Walworth, Strong Memorial Hospital,
Rochester International Airport and Rochester General Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief, heavy rainfall is also occurring with this storm and will
limit visibility. If traveling, slow down and allow extra space
between you and the vehicle ahead.
&&
LAT...LON 4305 7761 4316 7775 4330 7758 4328 7754
4332 7738 4332 7730 4314 7730
TIME...MOT...LOC 1916Z 235DEG 15KT 4311 7759
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ThomasSpecial weather statement, Jul 13, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
417 PM EDT Wed Jul 13 2022
NYZ003-013-014-132100-
Ontario NY-Livingston NY-Monroe NY-
417 PM EDT Wed Jul 13 2022
...Strong thunderstorms will impact portions of northeastern
Livingston, southeastern Monroe and northwestern Ontario Counties
through 500 PM EDT...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Avon to Lima. Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irondequoit, Chili, East Rochester, Fairport, Brighton, Henrietta,
Penfield, Avon, Victor, Honeoye Falls, Lima, Scottsville, Mendon,
Rush, West Bloomfield, Pittsford, Strong Memorial Hospital, Fishers
and Martin.
This includes the following highways...
Interstate 390 between exits 10 and 12.
Interstate 90 between exits 46 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief, heavy rainfall is also occurring with this storm and will
limit visibility. If traveling, slow down and allow extra space
between you and the vehicle ahead.
&&
LAT...LON 4288 7781 4310 7777 4319 7751 4307 7737
4304 7737 4288 7749
TIME...MOT...LOC 2015Z 200DEG 17KT 4291 7773 4291 7758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:36 PM EDT | Special Weather Statement | BUF | Monroe | 39 min |
| Jul 13, 3:18 PM EDT | Special Weather Statement | BUF | Monroe | 42 min |
| Jul 13, 4:44 PM EDT | Special Weather Statement | BUF | Wayne | 46 min |
Nearby
Special Weather Statements in New York, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.